Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 42, NWS Charleston, WV

May 2, 2016Boone County, Logan County, Mingo County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 2, 2016, 2:37 PM EDT for Boone County, Logan County, Mingo County, West Virginia. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2016, 2:37 PM EDT (18:37 UTC)
Expired
May 2, 2016, 3:30 PM EDT
In force
53 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Boone County, WV, Logan County, WV, Mingo County, WV

The radar

The Charleston,WV radar (KRLX), 67 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 2:44 PM EDTHAIL 12 Ssw Lenore, WVQUARTER SIZED HAIL COVERING ROADS NEAR NOLAN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 2:17 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WUUS51 KRLX 021837
SVRRLX
WVC005-045-059-021930-
/O.NEW.KRLX.SV.W.0042.160502T1837Z-160502T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
237 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BOONE COUNTY IN CENTRAL WEST VIRGINIA...
  NORTHWESTERN MINGO COUNTY IN SOUTHERN WEST VIRGINIA...
  CENTRAL LOGAN COUNTY IN SOUTHERN WEST VIRGINIA...

* UNTIL 330 PM EDT

* AT 237 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHITEPOST...OR
  7 MILES NORTHWEST OF WILLIAMSON...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMSON...MADISON...LOGAN...CHAPMANVILLE...DELBARTON...WHARTON...BALD
  KNOB...HOLDEN...MOUNT GAY-SHAMROCK...CHIEF LOGAN STATE...CHATTAROY...
  VAN...DANVILLE...WEST LOGAN...MITCHELL HEIGHTS...NAUGATUCK...JEFFREY...
  LENORE...MOUNT GAY AND DINGESS.

THIS INCLUDES ROUTE 119 BETWEEN MILE MARKERS 1 AND 51.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3768 8230 3770 8230 3774 8233 3776 8231
      3776 8233 3778 8232 3777 8233 3782 8238
      3781 8240 3783 8240 3802 8196 3803 8191
      3804 8193 3812 8173 3787 8159 3767 8227
TIME...MOT...LOC 1837Z 245DEG 41KT 3775 8236 

HAIL...1.25IN
WIND...60MPH
 
$$

09
2 follow-up statements
336 
WWUS51 KRLX 021906
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
306 PM EDT MON MAY 2 2016

WVC005-045-059-021930-
/O.CON.KRLX.SV.W.0042.000000T0000Z-160502T1930Z/
BOONE WV-MINGO WV-LOGAN WV-
306 PM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL BOONE...CENTRAL MINGO AND CENTRAL LOGAN COUNTIES...

AT 305 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOLDEN...OR OVER
LOGAN...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MADISON...LOGAN...CHAPMANVILLE...DELBARTON...MOUNT GAY-SHAMROCK...CHIEF
LOGAN STATE...WHARTON...BALD KNOB...HOLDEN...VAN...WEST LOGAN...MITCHELL
HEIGHTS...JEFFREY...CHAUNCEY...MOUNT GAY...SWITZER...BLAIR...SHARPLES AND
VERDUNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3770 8217 3770 8218 3772 8217 3777 8217
      3779 8219 3782 8219 3784 8218 3794 8214
      3800 8199 3802 8193 3801 8189 3812 8173
      3787 8159
TIME...MOT...LOC 1905Z 240DEG 62KT 3782 8202 

HAIL...1.25IN
WIND...60MPH
 
$$

14
795 
WWUS51 KRLX 021928
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EDT MON MAY 2 2016

WVC005-045-059-021938-
/O.EXP.KRLX.SV.W.0042.000000T0000Z-160502T1930Z/
BOONE WV-MINGO WV-LOGAN WV-
328 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BOONE...CENTRAL MINGO
AND CENTRAL LOGAN COUNTIES WILL EXPIRE AT 330 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHERN WEST VIRGINIA.

LAT...LON 3770 8217 3770 8218 3772 8217 3777 8217
      3779 8219 3782 8219 3784 8218 3794 8214
      3800 8199 3802 8193 3801 8189 3812 8173
      3787 8159
TIME...MOT...LOC 1926Z 245DEG 41KT 3782 8202 

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:19 PM EDT, 18 minutes earlier.

Area forecast discussion, May 2, 2:19 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
219 PM EDT MON MAY 2 2016

.SYNOPSIS...
SHOWERS AND STORMS THIS AFTERNOON AND EARLY TONIGHT AS COLD FRONT
AND UPPER DISTURBANCE PASS THROUGH. LARGE UPPER TROUGH BRINGS COOL
AND UNSETTLED WEATHER FOR REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE...EXPANDED FLASH FLOOD WATCH TO INCLUDE ALL OF
WV...OUR NE KY ZONES...AND OUR SE OHIO ZONES BORDERING THE OHIO
RIVER. OTHERWISE...NO CHANGES.

PREVIOUS DISCUSSION...
THE WILD WEATHER RIDE THAT THE AREA HAS SEEN THE PAST FEW DAYS
WILL CONTINUE.  SHORT WAVE OUT AHEAD OF AN APPROACHING COLD FRONT
WILL PUSH ACROSS THE REGION THIS EVENING. STILL SOME UNCERTAINTY
BETWEEN MODEL GUIDANCE ON WHERE HEAVIEST PRECIPITATION WITH THIS
SYSTEM WILL END UP...BUT AS OF NOW IT APPEARS OUR EASTERN FORECAST
AREA ALONG THE MOUNTAINS SHOULD SEE THE HIGHEST AMOUNTS IN THE
RANGE OF 1 TO 2 INCHES. THE HEAVY RAINS FROM THE LAST FEW DAYS
HAVE PRIMED THE AREA FOR FLASH FLOODING AND ANY CONVECTION THAT
FORMS WILL HAVE TO BE MONITORED CLOSELY...AS RUNOFF RATES WILL BE
EXTREMELY HIGH. WPC HAS ALSO HIGHLIGHTED THE EASTERN FORECAST AREA
IN A SLIGHT RISK FOR TODAY. A FLASH FLOOD WATCH HAS BEEN ISSUED
STARTING AT NOON TODAY...THIS MAY BE A BIT EARLY BUT WANTED TO
PROVIDE A LITTLE BIT OF WIGGLE ROOM HEAR IN CASE WE SEE ANY EARLY
CONVECTION DEVELOP AS EARLIER HRRR RUNS WAS HINTING AT.

ALSO...INSTABILITY THIS AFTERNOON WILL BE CLOSE TO YESTERDAYS
VALUES...WITH CAPE OF 1000 - 1500 J/KG AND 0-6KM SHEAR OF 35 - 40
KTS IS EXPECTED. SPC HAS HIGHLIGHTED OUR EASTERN AREA IN A
MARGINAL RISK AND THERE WILL BE SOME POTENTIAL FOR THE POSSIBILITY
FOR SEVERE HAIL AND GUSTY WINDS THIS AFTERNOON AND EVENING.
SHOWERS AND STORMS WILL START TO WIND DOWN LATE TONIGHT INTO EARLY
TUESDAY MORNING.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
BY TUESDAY MORNING A COLD FRONT ACROSS VA...EXTENDING SOUTH INTO
THE CAROLINAS. THE AREA WILL BE UNDER A WEAK PRESSURE GRADIENT
WITH NEAR CALM FLOW. HOWEVER... AN UPPER LEVEL SHORTWAVE TROUGH
EVIDENT ON LOBES OF VORTICITY AT H500 AND LINGERING LOW LEVEL
MOISTURE COULD KEEP RAIN SHOWERS BEHIND THE FRONT. CODED LIKELY
POPS ALONG THE MOUNTAINS AND WESTERN SLOPES GRADUALLY CHANGING TO
CHANCE POPS OVER THE LOWLANDS TODAY.

USED THE SUPERBLEND GUIDANCE FOR TEMPERATURES THROUGH THE PERIOD.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
UPPER LEVEL LOW SINKS INTO THE REGION WEDNESDAY INTO THURSDAY
BRINGING COOLER TEMPERATURES WITH PERIODS OF PRECIPITATION. THIS
LOW LINGERS INTO THE WEEKEND SO MAINTAIN GENERALLY CHANCE POPS
THROUGH SATURDAY. MODELS IN FAIRLY GOOD AGREEMENT MOVING IT OUT TO
SEA SUNDAY. STUCK CLOSE TO WPC FOR TEMPERATURES...BUT DID UNDERCUT
THEM A BIT WITH THE UPPER LOW OVERHEAD. MAY EVEN BE COLD ENOUGH
FOR SOME FLAKES OF SNOW MIXING IN WITH RAIN AT THE HIGHEST
ELEVATIONS OF THE NORTHERN MOUNTAINS DURING THE PRE-DAWN HOURS
FRIDAY AND AGAIN SATURDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
18Z MONDAY THRU 18Z TUESDAY...

SHOWERS AND STORMS ARE EXPECTED TO INCREASE THIS AFTERNOON...AS A
COLD FRONT SLOWLY PUSHES SOUTHEAST ACROSS THE REGION...AND AN
UPPER DISTURBANCE FROM THE SOUTHWEST LIFTS UP ACROSS THE AREA.
FRONT WILL REACH A PKB-LEX LINE AROUND 00Z...THEN ONLY SLOWLY
PROGRESS SOUTHEAST AS A WAVE OF LOW PRESSURE WITH THE UPPER
DISTURBANCE RIDES UP THE FRONT. BY 06Z FRONT WILL BE ON A CKB-HTS
LINE...AND ON A EKN-BKW LINE BY 12Z TUESDAY.

THRU 00Z...AHEAD OF THE FRONT...OCCASIONAL MVFR CEILINGS...WITH
SHOWERS/STORMS DEVELOPING IN THE MOIST ATMOSPHERE...BUT IFR IN
HEAVIER SHOWERS AND STORMS. BEHIND THE FRONT BECOMING IFR CEILINGS
WITH LIGHTER SHOWERS....ESPECIALLY SE OHIO.

AFTER 00Z...WITH MOIST SURFACE CONDITIONS FROM THE ONGOING SHOWERS
AND STORMS...IFR STRATUS AND FOG WILL LIKELY DEVELOP. THIS WILL BE
ESPECIALLY TRUE BEHIND THE FRONT OVER NORTHERN SECTIONS AND OVER
THE MOUNTAINS IN THE HEAVIER RAIN FROM THE UPPER DISTURBANCE. BY
AROUND 03Z...EXPECT MOST IF NOT ALL TERMINALS TO SEE GENERALLY IFR
CONDITIONS.

06Z-12Z...SHOWERS TAPERING OFF FROM THE SOUTHWEST6...BUT EXPECT
IFR/LIFR CEILINGS/FOG OVER THE AREA.

AFTER 12Z...IMPROVING TO MVFR CONDITIONS BY 16Z...WITH VFR
CEILINGS WEST OF THE OHIO RIVER.

SURFACE FLOW WILL BE MAINLY SW 6 TO 12 KTS WITH HIGHER GUSTS
MAINLY RIDGETOPS AHEAD OF THE FRONT...AND NORTH 5 TO 10 KTS BEHIND
THE FRONT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: SOME UNCERTAINTY ON WHERE COLD FRONT WILL
SLOW ACROSS THE AREA THIS EVENING AS THE WAVE OF LOW PRESSURE
RIDES UP THE FRONT. SHOWERS AND STORMS WILL BE LESS LIKELY FOR
THOSE AREAS NORTH OF THE FRONT. ALSO...STILL SOME UNCERTAINTY ON
THE TIMING AND FORMATION OF IFR CEILINGS AND FOG TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  H    H    H    H    H    H    M    M    M    M    L    L
EKN CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    L
PKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M

AFTER 18Z TUESDAY...
IFR CEILINGS AND FOG ARE EXPECTED TIL AROUND 15Z MOST TERMINALS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OHZ075-076-
     085>087.
KY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR VAZ003-004.

&&

SYNOPSIS...ARJ/JMV/MPK
NEAR TERM...JMV/MPK
SHORT TERM...ARJ
LONG TERM...MZ
AVIATION...JMV
Hazardous weather outlook, May 2, 2:27 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
227 PM EDT MON MAY 2 2016

VAZ003-004-WVZ024>026-033>038-046-047-031830-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
227 PM EDT MON MAY 2 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...PORTIONS
OF CENTRAL WEST VIRGINIA...PORTIONS OF NORTHERN WEST VIRGINIA AND
PORTIONS OF SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ075-076-085>087-WVZ005>011-014-016>020-028>032-039-
040-031830-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-UPSHUR-BARBOUR-
227 PM EDT MON MAY 2 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...PORTIONS OF CENTRAL WEST VIRGINIA...PORTIONS OF
NORTHERN WEST VIRGINIA...PORTIONS OF SOUTHERN WEST VIRGINIA AND
PORTIONS OF WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ013-015-027-031830-
LINCOLN-KANAWHA-CLAY-
227 PM EDT MON MAY 2 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND PORTIONS OF SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-083-084-031830-
PERRY-MORGAN-JACKSON OH-VINTON-
227 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 2, 1:33 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
133 PM EDT MON MAY 2 2016

VAZ004-WVZ033-021815-
BUCHANAN-MCDOWELL-
133 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUCHANAN AND
SOUTHWESTERN MCDOWELL COUNTIES...

AT 132 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF GLEN BURKE...
OR 8 MILES SOUTHEAST OF GRUNDY...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GRUNDY...WAR...OAKWOOD AND VANSANT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3726 8209 3735 8167 3720 8165 3720 8168
      3724 8172 3724 8174 3720 8176 3718 8185
      3713 8192 3713 8196 3712 8197 3713 8199
      3711 8201 3709 8202 3708 8202 3708 8206
TIME...MOT...LOC 1732Z 262DEG 14KT 3719 8199

09
Local storm report, May 2, 1:34 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
134 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     BRUSHTON                38.17N  81.71W
05/01/2016                   BOONE              WV   OTHER FEDERAL

            TREES DOWN PARTIALLY BLOCKING ROADWAY ON BRUSHTON ROAD.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER RLX1600959

MAC
Local storm report, May 2, 1:40 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
140 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     2 NNE RIDGEVIEW         38.17N  81.75W
05/01/2016                   BOONE              WV   911 CALL CENTER

            MULTIPLE REPORTS OF TREES DOWN IN THE RIDGEVIEW AREA.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER RLX1600960

MAC
Local storm report, May 2, 1:42 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
142 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     2 NNE RIDGEVIEW         38.17N  81.75W
05/01/2016                   BOONE              WV   911 CALL CENTER

            MULTIPLE REPORTS OF TREES DOWN IN THE RIDGEVIEW AREA.
            TIME ESTIMATED FROM RADAR.

&&

CORRECTED EVENT TIME

EVENT NUMBER RLX1600960

MAC
Special weather statement, May 2, 2:17 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
217 PM EDT MON MAY 2 2016

VAZ004-WVZ033-021900-
BUCHANAN-MCDOWELL-
217 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MCDOWELL COUNTY...

AT 216 PM EDT...A STRONG THUNDERSTORM WAS NEAR AMONATE...OR 10 MILES
NORTHEAST OF CEDAR BLUFF...MOVING EAST AT 15 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GARY...WAR...ANAWALT...ELBERT...JENKINJONES AND CUCUMBER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STRONG WINDS MAY BE ENOUGH TO PRODUCE SOME DOWNED TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3721 8177 3731 8179 3740 8138 3732 8137
      3732 8140 3727 8142 3727 8145 3725 8148
      3726 8150 3723 8151 3721 8156 3720 8168
      3724 8173 3724 8174 3721 8176
TIME...MOT...LOC 1816Z 262DEG 13KT 3723 8169

09
Special weather statement, May 2, 2:20 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
220 PM EDT MON MAY 2 2016

WVZ033>035-021900-
MCDOWELL-WYOMING-RALEIGH-
220 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RALEIGH AND CENTRAL
WYOMING COUNTIES...

AT 219 PM EDT...A STRONG THUNDERSTORM WAS NEAR PINEVILLE...MOVING EAST
AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PINEVILLE...MULLENS...OCEANA...SOPHIA...TWIN FALLS STATE PARK...COAL CITY...
CRAB ORCHARD...LESTER...RHODELL...CLEAR FORK...BOLT...JOSEPHINE...GLEN
DANIEL...WOLF PEN...MABEN...BAILEYSVILLE AND COAL MOUNTAIN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3767 8173 3781 8127 3757 8120 3755 8120
      3749 8167
TIME...MOT...LOC 1819Z 255DEG 17KT 3760 8161

09

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 1:57 AM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane, Wirt, Wood48 min
May 2, 2:58 AM EDTSpecial Weather StatementRLXGilmer, Ritchie, Wirt62 min
May 2, 3:06 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more18 hr
May 2, 6:04 AM EDTSpecial Weather StatementRLXPocahontas26 min
May 2, 2:17 PM EDTSpecial Weather StatementRLXMcDowell43 min
May 2, 2:20 PM EDTSpecial Weather StatementRLXRaleigh, Wyoming40 min
May 2, 2:56 PM EDTSpecial Weather StatementRLXRaleigh49 min
May 2, 3:38 PM EDTFlash Flood WarningRLXBoone, Logan, McDowell, Mingo, Raleigh, Wyoming6 hr
May 2, 3:48 PM EDTSpecial Weather StatementRLXMcDowell42 min
May 2, 3:55 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming35 min
May 2, 4:02 PM EDTSpecial Weather StatementRLXCabell, Kanawha, Lincoln, Putnam, Wayne4 hr
May 2, 4:27 PM EDTSevere Thunderstorm WarningRLXMcDowell, Raleigh, Wyoming33 min
May 2, 4:58 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Fayette, Nicholas, Roane and 1 more4 hr
May 2, 5:36 PM EDTSpecial Weather StatementRLXPocahontas39 min
May 2, 5:44 PM EDTSevere Thunderstorm WarningRLXPocahontas31 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.